MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort isp Implantable Port, ChronoFlex Single-Lumen, 6F; Port & Catheter, Implanted, subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort isp Implantable Port, ChronoFlex Single-Lumen, 6F; Port & Catheter, Implanted, subcutaneous, Intravascular
Catalog Number 1706060
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Expulsion (2933); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Erythema (1840); Unspecified Infection (1930); Pain (1994); Skin Erosion (2075); Thrombosis/Thrombus (4440)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that sometime post port placement procedure, the patient developed infection.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2022, a patient underwent port placement via the left internal jugular vein for the treatment of colon cancer.Approximately two days later, on (b)(6)2022, the patient experienced pain at port site and was diagnosed with left internal and subclavian vein thrombosis, which was confirmed through an ultrasound.Additionally, approximately one month and three days later, on (b)(6)2022, the patient presented with erythema, purulent drainage at port site and port exposure.Blood cultures on the same day confirmed an infection.Subsequently, the port was removed on the same day, and a new port was implanted.Further, cultures from the medi port confirmed staphylococcus aureus bacterial infection.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: the physical device was not returned for evaluation.Medical records were provided for review.Medical record alleges that, a ppowerport isp implantable port was implanted in a patient via the left internal jugular vein for the treatment of colon cancer.Two days later, the patient presented with pain at port site.A subsequent duplex right upper extremity ultrasound revealed thrombosis of left internal jugular and subclavian veins.Thirty four days later the patient presented with erythema and drainage from the port site, which appeared to be purulent.The pus was drained and sent for culture.Additionally, it was observed that port was exposed.Blood cultures on the same day confirmed an infection due to vascular devices, implants.Subsequently, the port was removed on the same day.The investigation is confirmed for the reported infection, thrombosis, erythema, purulent discharge, pain and expulsion.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b3, b5, g3, h6 (patient, device, method, result) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort isp Implantable Port, ChronoFlex Single-Lumen, 6F
Common Device Name
Port & Catheter, Implanted, subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key21395505
Report Number3006260740-2025-00744
Device Sequence Number8292160
Product Code LJT
UDI-Device Identifier00801741026546
UDI-Public(01)00801741026546(17)230430(10)REFU1467
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number1706060
Device Lot NumberREFU1467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer08/10/2026
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Albuterol sulfate; Cymbalta; amlodipine besylate; carvedilol; gabapentin; glipizide; irbesartan-hydrochlorothiazide; metformin HCl
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale